Tornado, Lincoln
- When
- May 11, 3:27 PM CST
- Where
- Lincoln County, 9 mi S of Beverly
- Rating
- F0
- Path length
- 1 mi
- Path width
- 110 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -97.967
Brief touchdown in open country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 11, 1:30 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT SAT MAY 11 2002 MAIN FCST PROBLEMS: POTENTIAL FOR SVR WX/FLOODING TONIGHT INTO SUNDAY AM. FOLLOWING THE MESOETA AT THIS PT...WITH THE ETA SHOWING DECENT CONSISTENCY WITH THIS FRONTAL SYSTEM COMING THROUGH TONIGHT INTO SUNDAY. TONIGHT: LATEST MESOETA CONTINUES TO BRING THE COLD FRONT SEWD INTO THE FCST AREA TONIGHT. STILL ANTICIPATING SVR CONVECTION TO DEVELOP IN CNTRL KS ALONG THE COLD FRONT BETWEEN 21Z-00Z. INITIAL MODE COULD BE SUPERCELLS...BEFORE ACTIVITY TRANSITIONS INTO MORE LINEAR MCS FORMATION DURING THE EVENING AS LOW LVL CONVERGENCE INCREASES INTO FRONT. SEVERAL PARAMETERS COMING TOGETHER SUGGESTING HEAVY RAINFALL/FLOODING AS A POSSIBILITY FOR PORTIONS OF CNTRL/SERN KS. THE 850 FRONT WL BE SAGGING INTO A HIGH THETA-E BULLSEYE OVER CNTRL KS...WITH PRECIPITABLE WATER CONTENT OF 1.5 TO 2 IN. ERN KS WL BE IN THE RR QUAD OF STRENGTHENING UPR JET STREAK IMPLYING STRONG DIVERGENCE ALOFT...AND SOME 850-300 THICKNESS DIFFLUENCE APPARENT OVERNIGHT. WL ADD SALINE AND MCPHERSON COS TO CURRENT FLOOD WATCH AND EXTEND WATCH INTO SUNDAY AM. SUNDAY: RW/TRW STILL LIKELY IN THE SERN ZONES...AT LEAST IN THE MORNING GIVEN THE 850 FRONT WL STILL BE SLOWLY MOVG THRU AREA. IN FACT...WL NEED TO KEEP AT LEAST A SMALL CHC OF RW/TRW GOING IN CNTRL SXNS WITH THE MID LVL COOLING ASSOCIATED WITH SHORTWAVE TROF...SPREADING EWD ACROSS SRN KS/OK SUNDAY PM/EVE. OTHERWISE...CAA/CLOUDS WL KEEP MOST AREAS IN THE UPPER 50S TO UPPER 60S...WITH WARMEST READINGS IN THE SE. SUN NIGHT: DECREASING CLOUDS FROM NW-SE BEHIND UPR TROF AND FRONT. THIS SHOULD ALLOW TEMPS TO FALL INTO THE 40S AND LOW 50S AS WINDS SLACKEN OFF. NO CHANGES TO CURRENT FCST TEMPS. MONDAY: SFC-850 HIGH BUILDS ACROSS KS WITH MOSTLY SUNNY SKIES IN STORE. HIGHS NR 70 TO LWR 70S APPEARS REASONABLE GIVEN 1000/850 THICKNESSES AND DEGREE OF MAY SUNSHINE. EXTENDED PERIOD TUES-SAT: MEDIUM RANGE MODELS WERE IN A LITTLE BETTER AGREEMENT WITH THE NEXT UPR TROF MOVG SLOWLY INTO THE WRN U.S. TUES-WED...THEN PROGRESSING THIS FEATURE TOWARD THE PLAINS FRI/SAT. LEE TROFFING AND LOW LVL JET DEVELOPMENT WL ALLOW FOR MOISTURE RETURN AND SOME CHC FOR NIGHTTIME/MORNING ELEVATED CONVECTION WED-THURS. IN FACT...COULD SEE SOME AS SOON AS TUES NIGHT, BUT WL NOT INTRODUCE YET AS CHANCE LOOKS TOO SLIGHT. BETTER THREAT FOR CONVECTION WL BE WITH THE FRONT AND APPROACHING UPR TROF FRI-SAT. DIDNT MAKE ANY SIGNIGIFANT ADJUSTMENTS TO TEMPS...WITH VALUES NR TO SLIGHTLY ABOVE NORMAL UNTIL SAT. IF THE MRF IS RIGHT...HIGHS MAY NOT GET OUT OF 60S SAT...HOWEVER THATS A WEEK AWAY. FCSTID = ICT 55 65 47 73 / 70 40 20 0 HUT 53 63 46 72 / 70 30 10 0 EWK 54 64 46 72 / 80 40 20 0 EQA 55 66 48 72 / 80 60 20 0 WLD 56 69 49 74 / 70 50 20 0 RSL 50 58 42 72 / 80 30 0 0 GBD 50 60 43 72 / 70 30 0 0 SLN 51 60 45 71 / 80 30 10 0 MPR 54 64 46 72 / 80 30 10 0 CFV 60 70 51 72 / 70 70 30 0 CNU 60 69 51 71 / 80 70 30 0 K88 60 69 51 71 / 80 70 30 0 .ICT... KS...FLOOD WATCH TONIGHT AND SUNDAY MORNING FOR ERN PART OF CNTRL KS...THE FLINT HILLS...AND SERN KS ZONES KSZ049...KSZ051>053...KSZ069>072...KSZ093>096...KSZ098>100.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-112205- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CDT SAT MAY 11 2002 ...SEVERE THUNDERSTORMS LIKELY THIS EVENING AND TONIGHT... A COLD FRONT IS FORECAST TO SAG INTO CENTRAL KANSAS LATE THIS AFTERNOON. WARM TEMPERATURES AROUND 8000 FEET WILL ACT TO SUPPRESS ANY THUNDERSTORM ACTIVITY UNTIL AFTER 3 PM NEAR THE FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY NEAR THE FRONT AFTER 3 PM TODAY...MAINLY NORTHWEST OF A SALINA TO GREAT BEND LINE. INITIALLY...THE STORMS ARE EXPECTED TO TAKE ON THE FORM OF INDIVIDUAL SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. A FEW OF THE STORMS MAY ALSO BE CAPABLE OF PRODUCING TORNADOES. AFTER 8 PM...THE STORMS ARE EXPECTED TO FORM INTO A LINE. THIS LINE IS EXPECTED TO IMPACT AREAS NORTHWEST OF A WINFIELD TO EUREKA LINE THROUGH MIDNIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL FOR A TIME...HOWEVER TORRENTIAL FLOODING RAINS WILL ALSO ACCOMPANY THE STORMS LATE TONIGHT. AREAS EAST OF INTERSTATE 135 SHOULD REMAIN ALERT TO THE THREAT OF FLOODING LATE TONIGHT. SPOTTER ACTIVATION WILL BE NEEDED NORTHWEST OF A HUTCHINSON TO COTTONWOOD FALLS LINE AFTER 3 PM TODAY...AND ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST KANSAS AFTER 7 PM TONIGHT.
The Wichita radar (KICT), 144 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 tornado. Local standard time, as filed.
Brief touchdown in open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyThe tornado archive for Kansas, 2002Warnings in Kansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288831.